Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 50, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 20, 2023, 2:42 PM PDT. It took effect at Apr 21, 2023, 4:00 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2023, 2:42 PM PDT (21:42 UTC)
- In effect from
- Apr 21, 2023, 4:00 PM PDT
- Expired
- Apr 22, 2023, 9:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
256 WHUS76 KEKA 202142 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 242 PM PDT Thu Apr 20 2023 PZZ455-210545- /O.NEW.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 242 PM PDT Thu Apr 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 4 PM Friday to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-210545- /O.NEW.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 242 PM PDT Thu Apr 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 4 PM Friday to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
590 WHUS76 KEKA 210308 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 808 PM PDT Thu Apr 20 2023 PZZ455-211115- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 808 PM PDT Thu Apr 20 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 4 PM Friday to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-211115- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 808 PM PDT Thu Apr 20 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 4 PM Friday to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
958 WHUS76 KEKA 210914 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 214 AM PDT Fri Apr 21 2023 PZZ455-211715- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 214 AM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 4 PM this afternoon to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-211715- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 214 AM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 4 PM this afternoon to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
104 WHUS76 KEKA 211555 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 AM PDT Fri Apr 21 2023 PZZ455-220000- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 855 AM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 4 PM this afternoon to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-220000- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 4 PM this afternoon to 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
329 WHUS76 KEKA 212123 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 223 PM PDT Fri Apr 21 2023 PZZ455-220530- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 223 PM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-220530- /O.CON.KEKA.SC.Y.0050.230421T2300Z-230422T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 223 PM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
277 WHUS76 KEKA 220308 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 808 PM PDT Fri Apr 21 2023 PZZ455-221115- /O.CON.KEKA.SC.Y.0050.000000T0000Z-230422T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 808 PM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221115- /O.CON.KEKA.SC.Y.0050.000000T0000Z-230422T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 808 PM PDT Fri Apr 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
327 WHUS76 KEKA 221010 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 310 AM PDT Sat Apr 22 2023 PZZ455-221815- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-230423T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 310 AM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with localized gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221815- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-230423T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 310 AM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest downwind of Cape Mendocino. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
614 WHUS76 KEKA 221528 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 828 AM PDT Sat Apr 22 2023 PZZ455-222330- /O.CON.KEKA.SC.Y.0050.000000T0000Z-230423T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 828 AM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-222330- /O.CON.KEKA.SC.Y.0050.000000T0000Z-230423T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 828 AM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
360 WHUS76 KEKA 222152 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 252 PM PDT Sat Apr 22 2023 PZZ455-230400- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-230423T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 252 PM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-230400- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-230423T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 252 PM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
917 WHUS76 KEKA 230349 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 PM PDT Sat Apr 22 2023 PZZ455-230500- /O.EXP.KEKA.SC.Y.0050.000000T0000Z-230423T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 849 PM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ475-230500- /O.EXP.KEKA.SC.Y.0050.000000T0000Z-230423T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 849 PM PDT Sat Apr 22 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 4:46 AM PDT, 9 hours 56 minutes earlier.
Area forecast discussion, Apr 20, 4:46 AM PDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
446 AM PDT Thu Apr 20 2023
.SYNOPSIS...Dry weather with warmer daytime temperatures are
expected into Saturday. A weak upper trough will move into the
Pacific Northwest on Sunday and could generate some light rain for
the North Coast region. Otherwise, upper ridging will strengthen
early to mid next week resulting in another warm up, especially
for the interior.
&&
.DISCUSSION...A broad high pressure has started to build
offshore. IR satellite imagery shows this high pressure "flatten" as
a weak shortwave move into WA. This is bringing increasing mid to
high cloud cover across Northern California. An associated warm
front may clip the northern portion of the region today, bringing
light rain shower or sprinkle to mostly Del Norte County late this
morning through early Friday morning. Otherwise, dry weather and
warming trend is expected to continue into the weekend. Highs
temperature are expected to peak on Saturday with interior valley in
the 70's and possibly lower 80's. Coastal areas will also warm,
however onshore flow, marine layer and occasional low cloud cover
will put a cap on the warming potential for the North Coast.
A weak shortwave is expected to move over the the Great Basin on
Saturday, tightening the pressure gradient. This will bring
increasing northwesterly winds on Saturday, peaking in the
afternoon into early evening with gusts from 20 to 35 mph across
the exposed ridges and coastal headlands south of Cape Mendocino.
Winds will gradually diminish Saturday evening.
Sunday, the high pressure weaken as another shortwave trough move
into the Pacific NW and clip NW California with some light spotty
rain or drizzle across Humboldt and Del Norte counties. This will
moderate the temperatures across the region.
Greater warming is forecast early to mid next week as the offshore
ridge moves over the area and amplifies. Interior high temperatures
are forecast to warm well into the 80's. With 850mb temperatures
approaching 18C and deep dry adiabatic mixing, lower 90's are
certainly not out of the question. Dry conditions with above normal
temperatures are probably going to persist for much of next week as
a blocking pattern develops over the area.
&&
.AVIATION...Mid-level ceiling will continue to lower during the day
as showery activity will occur mainly to the north near the CEC area
and to perhaps some extent as far south as ACV. Expect MVFR
conditions to develop and persist for much of the day and into
tonight for CEC and perhaps MVFR ceilings at ACV toward the very end
of the valid forecast time period. UKI will be VFR throughout the
forecast.
&&
.MARINE...A northwest swell will continue to slowly subside this
morning. Otherwise, a series of weather systems moving north of
the area will bring periods of moderate southerly breezes through
Thursday north of Cape Mendocino. Winds will become northerly and
increase Friday through early next week. Winds and seas are
forecast to be on the cusp of small craft advisory criteria,
especially for the southern outer waters Friday night through
Saturday night. A quick succession of west to northwest swells
will likely occur each day Saturday through Monday. Northerlies
will be noticeably stronger on Monday with gusts in the southern
outer waters near 30 KTS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PDT this morning for CAZ101-103-
104-109-112-113-115.
Freeze Warning until 9 AM PDT this morning for CAZ102-105-
106-110-111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 20, 9:01 AM PDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 901 AM PDT Thu Apr 20 2023 CAZ101>115-211615- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 901 AM PDT Thu Apr 20 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.